MAUDE Adverse Event Report: AOMORI OLYMPUS CO., LTD. DISPOSABLE DISTAL ATTACHMENT

AOMORI OLYMPUS CO., LTD. DISPOSABLE DISTAL ATTACHMENT
Model Number D-201-10704
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/28/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device referenced in this report was not returned to olympus for evaluation.The root cause cannot be determined at this time.The investigation is ongoing.A supplemental report will be submitted upon completion of the investigation.
 
Event or Problem Description
A user facility reported that during an emergency endoscopy, the disposable distal attachment fell off the scope and could not be recovered from the stomach.The recovery was abandoned by the surgeon as there was severe residue.It was noted that the scope and distal attachment were fixed with medical tape.Additional information regarding the outcome was requested but not received.
 
Additional Manufacturer Narrative
This report is being supplemented to provide additional information based on the legal manufacturer's final investigation.The device was not returned; therefore, the reported phenomenon or condition of the device could not be confirmed.The device history record was unable to be reviewed for this device since the serial number was not provided.However, olympus only releases products to market that meet all manufacturing specifications and final product release criteria.The specific root cause of the reported problem could not be determined at this time because the device was not returned.Olympus will continue to monitor field performance for this device.

Brand Name
DISPOSABLE DISTAL ATTACHMENT
Common Device Name
DISPOSABLE DISTAL ATTACHMENT
Manufacturer (Section D)
AOMORI OLYMPUS CO., LTD.
2-248-1 okkonoki
kuroishi-shi, aomori 036-0 357
JA  036-0357
Manufacturer (Section G)
AOMORI OLYMPUS CO., LTD.
2-248-1 okkonoki
kuroishi-shi, aomori
Manufacturer Contact
todd brill
800 west park drive
westborough, MA 01581
5082077661
MDR Report Key16815069
Report Number9614641-2023-00565
Device Sequence Number5694818
Product Code FDS
UDI-Device Identifier04953170278266
UDI-Public04953170278266
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K984358
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,User Facility
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 05/23/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberD-201-10704
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/28/2023
Supplement Date Received by Manufacturer04/28/2023
Initial Report FDA Received Date04/26/2023
Supplement Report FDA Received Date05/23/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
UNKNOWN SCOPE.
Patient SexUnknown